It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-01-2013, 11:03 PM   #1
Senior Veteran
(male)
 
Join Date: Nov 2010
Location: West Coast
Posts: 606
Isotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB User
Did I enter your world, briefly?

Hello Friends,

I started taking Mirapex a few weeks ago to combat Restless Leg Syndrome. I was started at a low dose (0.125mg/d) and it seemed to cut down on the severity of the RLS events -I wasn't jumping out of bed at 3am like I was on fire... My PCP okayed bumping the dose up to 0.250mg/d and that is when some strangeness began to take hold. Over several days my brain felt like it had a white noise machine blaring in the background, I was flooded with racing thoughts, my speech was disorganized, I couldn't arrange my thoughts, and I was completely flustered and unable to solve the most mundane problems. I also had trouble understanding what people were saying to me and even several emails with my Shrink I couldn't seem to explain what was happening to me -it was gibberish on the screen, rambling nonsense, and I had to tell him that I also didn't understand a word he was writing in return. about 3-4 days ago I stopped the Mirapex completely and I seem to be coming back to a world I can function in, though I still a few brown outs here and there.... It is believed by my shrink that that Mirapex, being a Dopamine agonist working on D2 receptors threw me into Acute Psychosis. I was knocking on door of Schizophrenia. I'm a little embarrassed to tell my PCP about this because I pushed him to let me try Mirapex since I was sure the Dopamine hit would yield all sorts of positive changes. My PCP was 'hesitant' about any 'activating' drugs due to my anxiety and panic attacks. I would really like to try it again to be 100% certain that I can pin the blame on the added Dopamine activity. Do you guys think it would be a bad idea or dangerous for me to test the theory? Would reopening that Psychotic door (wormhole) cause me any lasting or permanent damage?

Iso~

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-02-2013, 12:47 AM   #2
Junior Member
(female)
 
Join Date: Nov 2011
Location: Clayton,Georgia USA
Posts: 42
junebugzz HB Userjunebugzz HB User
Re: Did I enter your world, briefly?

Quote:
Originally Posted by Isotope View Post
Hello Friends,

Hi, well all I can tell you is I also am on Mirapex for the last three yrs and it has literally SAVED MY SANITY AND LIFE...before the RLS was so severe I jerked all over my body and had that creepy crawly Tortureous feeling all over me ALLLL the time, not just night but day too. I NEVER had any reaction like you but I find I can take a medicine for awhile and it helps then all of a sudden it starts giving me wierd side effects and i cant take it anymore..I call it being allergic to that specific drug..My list grows all the time but Thank the Good Lord this Mirapex is doing great for me. This is like a miracle drug for me. It sounds like you might be 'Allergic' to it to me. I also have Lupus/fibromyalgia and you learn along the way to listen to your body when it does strange things while taking a new medication..I wouldn't take it anymore if i were you. There are several other drugs they can give you that work for RLS too. I suggest maybe you try one of those an see if it works for you and not against. Hope I helped in some small way. I live this RLS life and I offer my prayers and condolences to you for living with this tortureous RLS..Donna Ellison

I started taking Mirapex a few weeks ago to combat Restless Leg Syndrome. I was started at a low dose (0.125mg/d) and it seemed to cut down on the severity of the RLS events -I wasn't jumping out of bed at 3am like I was on fire... My PCP okayed bumping the dose up to 0.250mg/d and that is when some strangeness began to take hold. Over several days my brain felt like it had a white noise machine blaring in the background, I was flooded with racing thoughts, my speech was disorganized, I couldn't arrange my thoughts, and I was completely flustered and unable to solve the most mundane problems. I also had trouble understanding what people were saying to me and even several emails with my Shrink I couldn't seem to explain what was happening to me -it was gibberish on the screen, rambling nonsense, and I had to tell him that I also didn't understand a word he was writing in return. about 3-4 days ago I stopped the Mirapex completely and I seem to be coming back to a world I can function in, though I still a few brown outs here and there.... It is believed by my shrink that that Mirapex, being a Dopamine agonist working on D2 receptors threw me into Acute Psychosis. I was knocking on door of Schizophrenia. I'm a little embarrassed to tell my PCP about this because I pushed him to let me try Mirapex since I was sure the Dopamine hit would yield all sorts of positive changes. My PCP was 'hesitant' about any 'activating' drugs due to my anxiety and panic attacks. I would really like to try it again to be 100% certain that I can pin the blame on the added Dopamine activity. Do you guys think it would be a bad idea or dangerous for me to test the theory? Would reopening that Psychotic door (wormhole) cause me any lasting or permanent damage?

Iso~

 
Reply With Quote
The Following User Says Thank You to junebugzz For This Useful Post:
Isotope (02-02-2013)
Old 02-02-2013, 04:24 PM   #3
Member
(female)
 
Join Date: Dec 2012
Location: sacramento, CA USA
Posts: 53
soapandstars HB Usersoapandstars HB User
Re: Did I enter your world, briefly?

sounds scary. also sounds familiar. i would caution against other dopamine agonists. i am familiar with the fact that those treat a dopamine deficiency and can really help with such symptoms (i get bad akathesia, which is similar, from my dopamine antagoists). i am curious: can something i use for my akathesia, such as cogentin or diphenhydramine, possibly help you? it sounds like you might be slightly predisposed to a psychotic illness, which you want to avoid as much as possible. at the same time i know what you are going through can be excruciating.

i am diagnosed with schizophrenia, not bipolar disorder, yet taking wellbutrin made me manic. i don't know what this means, the fact that some of us don't have a disorder but it can be brought out by a certain med. i would by very cautious and you HAVE to be honest with your doctors, despite your shame, because otherwise they can't help you.

good luck!

 
Reply With Quote
The Following User Says Thank You to soapandstars For This Useful Post:
Isotope (02-02-2013)
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



soapandstars (4), synpase321 (3), gardenandcats (2), hathada (2), NoDoubtJess (1), Mike in Dallas (1), alinator (1), dave_81 (1), tony1527 (1), Strawberry Girl (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!